I have started on this drug 9 days ago 200mg twice daily and as time goes on I am feeling more and more tired. I also have slight dizzyness but not bothersome. How long before side effects settle?
There are countless numbers of reasons to have tiredness or fatigue so without knowing more about your history, reason for medication and other factors one can't comment if it's related or not.
In general, it's important to mention this to your prescriber. Hydroxychloroquine (Plaquenil and generics) can itself cause fatigue in some users, it can interrupt sleep patterns (especially by causing more vivid dreams) which in turn makes one more tired. The drug can also lower blood counts (red cell, white cells and others too) which in turn can cause fatigue. This is especially true in those individuals with G6PD deficiency.
All in all, it is important to discuss these side effects with your doctor in order yo determine if it is or is not related. Blood tests may be required for some patients with excessive tiredness and fatigue
- Hydroxychloroquine Information for Consumers
- Hydroxychloroquine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxychloroquine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Sep 2012 • 1 answer
Posted 20 Nov 2012 • 2 answers
Posted 7 Aug 2013 • 2 answers
Posted 29 Oct 2013 • 2 answers
Posted 12 Jul 2016 • 0 answers